Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 123, NWS Lincoln, IL

May 27, 2000Clark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 2000, 2:25 AM CDT for Clark County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2000, 2:25 AM CDT (07:25 UTC)
Expired
May 27, 2000, 3:00 AM CDT
In force
35 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clark County, IL

The radar

The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:00 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WUUS53 KILX 270726
SVRSPI
ILC023-270800-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
225 AM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 300 AM CDT

* AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHEAST OF MARTINSVILLE...OR ABOUT 7
  MILES WEST OF MARSHALL...MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARTINSVILLE
  CLARKSVILLE
  MARSHALL
  DENNISON

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 3945 8792 3927 8791 3929 8686 3954 8688

SMITH
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:32 PM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, May 26, 9:32 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
935 PM CDT THU MAY 24 2000

NOT MUCH TIME TO TALK THIS EVENING...SPC JUST THREW A WATCH INTO THE FAR
WESTERN COUNTIES. BOW ECHO OVR N-CONTRL MO RACING EWD ALONG AND NORTH
OF THETAE RIDGE AND MOISTURE AXIS. GOOD COVERAGE ON RAINS TNT ACRS
CNTRL IL!

SMITH

In the hours before

Special weather statement, May 27, 1:25 AM CDT, 1 hour before
ILZ041>043-048>053-270700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
125 AM CDT SAT MAY 27 2000

SEVERE THUNDERSTORM WATCH NUMBER 371...WHICH WAS IN EFFECT UNTIL 3
AM...HAS BEEN CANCELED FOR SCOTT AND MORGAN COUNTIES IN CENTRAL
ILLINOIS.

IN ADDITION...SEVERE THUNDERSTORM WATCH NUMBER 374...WHICH WAS IN
EFFECT UNTIL 6 AM...HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES
IN CENTRAL ILLINOIS...

MASON...MENARD...SANGAMON...LOGAN...DE WITT...MACON...AND CHRISTIAN.

SEVERE THUNDERSTORM WATCH NUMBER 374 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES...

PIATT...MOULTRIE...SHELBY...DOUGLAS...COLES...EDGAR...CUMBERLAND...
CLARK...EFFINGHAM...JASPER...CRAWFORD...CLAY...RICHLAND...AND
LAWRENCE.

CHURCHILL
Local storm report, May 27, 2:13 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
213 AM CDT SAT MAY 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0921 PM    (LWV)LAWRENCEVILLE ARPT   IL   61 MPH TSTM GUST
05/26/00   LAWRENCE                       MEASURED BY ASOS.

1130 PM    1 W WINCHESTER            IL   WIND DAMAGE
05/26/00   SCOTT                          TREES BLOWN DOWN. REPORTED
                                          BY SHERIFF.

1134 PM    MANCHESTER                IL   WIND DAMAGE
05/26/00   SCOTT                          WINDOWS BLOWN OUT OF
                                          HOUSE. SHED BLOWN DOWN.
                                          REPORTED BY SHERIFF.

1134 PM    GLASGOW                   IL   WIND DAMAGE
05/26/00   SCOTT                          NUMEROUS TREES AND POWER
                                          LINES DOWN. ONE TREE FELL
                                          ONTO A HOUSE. REPORTED BY
                                          SHERIFF.

1135 PM    ALSEY                     IL   WIND DAMAGE
05/26/00   SCOTT                          ROAD SIGNS TWISTED.
                                          PORCHES TORN OFF HOUSES.
                                          TREE TOPS SNAPPED OFF FROM
                                          POSSIBLE TORNADO. REPORTED
                                          BY SHERIFF. TIME ESTIMATED.

1136 PM    MURRAYVILLE               IL   WIND DAMAGE
05/26/00   MORGAN                         TREES AND POWER LINES DOWN
                                          FROM UNCONFIRMED TORNADO.
                                          REPORTED BY SHERIFF.

1138 PM    8 S JACKSONVILLE          IL   WIND DAMAGE
05/26/00   MORGAN                         POWER LINES DOWN ON US HWY
                                          67. REPORTED BY STATE
                                          POLICE.

1150 PM    1 S LOAMI                 IL   WIND DAMAGE
05/26/00   SANGAMON                       NEWLY CONSTRUCTED HOUSE
                                          FLATTENED. LARGE TREE
                                          UPROOTED. DAMAGE TO
                                          BUILDING AROUND $70K.
                                          REPORTED BY ESDA.

1154 PM    NEW BERLIN                IL   WIND DAMAGE
05/26/00   SANGAMON                       NUMEROUS TREES UPROOTED
                                          AND POWER LINES DOWN.
                                          REPORTED BY ESDA.

1234 AM    STONINGTON                IL   WIND DAMAGE
05/27/00   CHRISTIAN                      TREE LIMBS DOWN. REPORTED
                                          BY SHERIFF.

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:05 PM CDTSevere Thunderstorm WarningILXClay, Jasper, Richland40 min
May 26, 10:42 PM CDTSevere Thunderstorm WarningILXMorgan, Scott63 min
May 26, 10:42 PM CDTSevere Thunderstorm WarningILXCass, Schuyler63 min
May 26, 11:45 PM CDTSevere Thunderstorm WarningILXMorgan, Scott45 min
May 26, 11:45 PM CDTSevere Thunderstorm WarningILXSangamon45 min
May 27, 12:25 AM CDTSevere Thunderstorm WarningILXChristian, Logan, Macon, Sangamon50 min
May 27, 12:59 AM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Piatt61 min
May 27, 12:59 AM CDTSevere Thunderstorm WarningILXChristian, Shelby61 min
May 27, 1:44 AM CDTSevere Thunderstorm WarningILXColes, Douglas, Edgar46 min
May 27, 1:58 AM CDTSevere Thunderstorm WarningILXCumberland47 min
May 27, 2:37 AM CDTSevere Thunderstorm WarningILXClay, Crawford, Jasper, Richland53 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.